Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On regular semigroups and their multiplication

Author: Pierre Antoine Grillet
Journal: Trans. Amer. Math. Soc. 246 (1978), 111-138
MSC: Primary 20M10
MathSciNet review: 515532
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method is given for the construction of regular semigroups in terms of groups and partially ordered sets. This describes any regular semigroup S and its multiplication by means of triples $ \left( {i,\,g,\,\lambda } \right)$ with $ i\, \in \,S/{\mathcal{R}}$, $ \lambda \, \in \,S/{\mathcal{L}}$ and g in the Schützenberger group of the corresponding $ {\mathcal{D}}$-class. It is shown that the multiplication on S is determined by certain simple products. Furthermore the associativity of these simple products implies associativity of the entire multiplication.

References [Enhancements On Off] (What's this?)

  • [1] G. R. Baird, On semigroups and uniform partial bands, Semigroup Forum 4 (1972), 185–188. MR 0291321
  • [2] A. H. Clifford, The structure of bisimple left unipotent semigroups as ordered pairs, Semigroup Forum 5 (1972/73), 137–144. MR 0333040
  • [3] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. I, Mathematical Surveys, No. 7, American Mathematical Society, Providence, R.I., 1961. MR 0132791
  • [4] Nicolas Farès, Idempotents et $ {\mathcal{D}}$-classes dans les demigroups et les anneaux, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A341-A343. MR 40 #2777.
  • [5] Pierre Antoine Grillet, Left coset extensions, Semigroup Forum 7 (1974), no. 1-4, 200–263. Collection of articles dedicated to Alfred Hoblitzelle Clifford on the occasion of his 65th birthday and to Alexander Doniphan Wallace on the occasion of his 68th birthday. MR 0382492
  • [6] -, A coherence theorem for Schützenberger groups, J. Austral. Math. Soc. (submitted).
  • [7] Jonathan Leech, \cal𝐻-coextensions of monoids, Mem. Amer. Math. Soc. 1 (1975), no. issue 2, 157, 1–66. MR 0376919

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society